Alert archive / New York / River Flood Warnings in 2013

River Flood Warning 13, NWS Binghamton, NY

April 11, 2013Cortland County, New York

NWS Binghamton, NY issued this river flood warning at Apr 11, 2013, 10:06 PM EDT for Cortland County, New York. It took effect at Apr 13, 2013, 2:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 11, 2013, 10:06 PM EDT (02:06 UTC)
In effect from
Apr 13, 2013, 2:00 AM EDT
Expired
Apr 12, 2013, 11:10 AM EDT
In force
Issued by
NWS Binghamton, NY
Flood severity
Minor

County Cortland County, NY

The radar

The Binghamton radar (KBGM), 45 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tioughnioga River at Cortland (CRTN6). The gauge peaked at 6.36 ft at Apr 13, 2013, 9:00 AM EDT.

actionminormoderate681004/1204/13
Action stage
7 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
12.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01509000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

905 
WGUS41 KBGM 120206
FLWBGM
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1006 PM EDT THU APR 11 2013

...THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NEW YORK... 

  TIOUGHNIOGA RIVER AT CORTLAND AFFECTING CORTLAND COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OVER FLOODED ROADS OR BRIDGES...

STAY TUNED TO NOAA WEATHER RADIO...THE OFFICIAL VOICE OF THE NATIONAL
WEATHER SERVICE...FOR LATER DEVELOPMENTS...

FOR FURTHER RIVER AND WEATHER INFORMATION YOU CAN VISIT OUR WEBSITE 
AT WEATHER.GOV/BGM

&&

NYC023-121406-
/O.NEW.KBGM.FL.W.0013.130413T0600Z-130413T1800Z/
/CRTN6.1.ER.130413T0600Z.130413T0600Z.130413T0600Z.NO/
1006 PM EDT THU APR 11 2013

THE NATIONAL WEATHER SERVICE IN BINGHAMTON NEW YORK HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TIOUGHNIOGA RIVER AT CORTLAND.
* FROM FRIDAY NIGHT UNTIL SATURDAY AFTERNOON.
* AT 9 PM THURSDAY THE STAGE WAS 6.2 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS EXPECTED TO CREST NEAR FLOOD STAGE AROUND 2 AM  
  SATURDAY. THE RIVER WILL FALL BELOW FLOOD STAGE LATE SATURDAY MORNING.
* IMPACT...AT 8.0 FEET...MINOR FLOODING OF KELLOGG ROAD WHICH IS SOUTH
  OF THE CITY OF CORTLAND.

$$
2 follow-up statements
140 
WGUS81 KBGM 120805
FLSBGM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
404 AM EDT FRI APR 12 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW YORK..
  TIOUGHNIOGA RIVER AT CORTLAND AFFECTING CORTLAND COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OVER FLOODED ROADS OR BRIDGES...

STAY TUNED TO NOAA WEATHER RADIO...THE OFFICIAL VOICE OF THE NATIONAL
WEATHER SERVICE...FOR LATER DEVELOPMENTS...

FOR FURTHER RIVER AND WEATHER INFORMATION YOU CAN VISIT OUR WEBSITE 
AT WEATHER.GOV/BGM

&&

NYC023-122004-
/O.CON.KBGM.FL.W.0013.130413T0600Z-130413T1800Z/
/CRTN6.1.ER.130413T0600Z.130413T0600Z.130413T0600Z.NO/
404 AM EDT FRI APR 12 2013

THE FLOOD WARNING CONTINUES FOR
  THE TIOUGHNIOGA RIVER AT CORTLAND.
* FROM 2 AM SATURDAY UNTIL SATURDAY AFTERNOON.
* AT 3 AM FRIDAY THE STAGE WAS 6.0 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...AFTER A SLIGHT DROP EARLY THIS MORNING...WITH ADDITIONAL 
  RAINFALL TODAY THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 2 AM 
  SATURDAY. THE RIVER WILL FALL BELOW FLOOD STAGE LATE SATURDAY MORNING.
* IMPACT...AT 8.0 FEET...MINOR FLOODING OF KELLOGG ROAD WHICH IS SOUTH
  OF THE CITY OF CORTLAND.

$$

&&
             FLD  OBSERVED                FORECAST
LOCATION     STG  STG  DAY TIME  SAT  SUN  SUN  SUN  MON
  CORTLAND     8   6.0 FRI 03 AM    7.6    6.6    6.2
972 
WGUS81 KBGM 121510
FLSBGM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1110 AM EDT FRI APR 12 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEW 
YORK...
 
  TIOUGHNIOGA RIVER AT CORTLAND AFFECTING CORTLAND COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...

DO NOT DRIVE OVER FLOODED ROADS OR BRIDGES...

STAY TUNED TO NOAA WEATHER RADIO...THE OFFICIAL VOICE OF THE NATIONAL
WEATHER SERVICE...FOR LATER DEVELOPMENTS...

FOR FURTHER RIVER AND WEATHER INFORMATION YOU CAN VISIT OUR WEBSITE 
AT WEATHER.GOV/BGM

&&

NYC023-121540-
/O.CAN.KBGM.FL.W.0013.000000T0000Z-130413T1800Z/
/CRTN6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1110 AM EDT FRI APR 12 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE TIOUGHNIOGA RIVER AT CORTLAND.
* AT 10 AM FRIDAY THE STAGE WAS 5.8 FEET FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 7.7 FEET 8 AM 
  SATURDAY.


$$

&&
             FLD  OBSERVED                FORECAST
LOCATION     STG  STG  DAY TIME  SAT  SUN  SUN  SUN  MON
  CORTLAND     8   5.8 FRI 10 AM    7.7    6.6    6.3

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this river flood warning went out at Apr 11, 8:02 PM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Apr 11, 8:02 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
802 PM EDT THU APR 11 2013

.SYNOPSIS...
A STORM SYSTEM AND ASSOCIATED FRONTAL ZONE...WILL MOVE ACROSS THE
REGION LATER TONIGHT INTO FRIDAY...BRINGING A SOAKING RAIN TO MUCH
OF THE AREA. THE WEEKEND WILL REMAIN UNSETTLED...WITH SCATTERED
SHOWERS...AS AN UPPER LEVEL DISTURBANCE REMAINS IN THE VICINITY.

&&

.NEAR TERM /THROUGH FRIDAY/...
LOCAL RADARS ONLY SHOW SCATTERED ACTIVITY ACROSS CENTRAL NY WITH
BEST COVERAGE OVER NRN CWA IN VCNTY OF H85 WARM FRONT. AS THIS
BOUNDARY CONTINUES TO SLOWLY LIFT NORTH EARLY THIS EVENING THE
MORE WIDESPREAD ACTIVITY HAS LIFTED WITH IT. MADE SHORT TERM
ADJUSTMENTS TO POPS REFLECTING THIS TREND THEN EXPECT MORE
WIDESPREAD COVERAGE AGAIN LATER THIS EVENING AS MOISTURE TRANSPORT
AND ISENTROPIC LIFT INCREASES AHEAD OF APPROACHING SYSTEM. MAY
NEED TO CONSIDER WINTER WEATHER ADVISORY FOR OTSEGO COUNTY LATER
THIS EVENING AS TEMPS NEAR FREEZING MAY CHANGE P-TYPE TO A
SLEET/FREEZING RAIN MIX.

3 PM UPDATE... THE TWO MAIN ISSUES THIS PD ARE POTENTIAL HVY
RAINFALL...AND PTYPE ACRS OUR FAR NRN/ERN ZNS.

REGARDING THE FORMER...MODEL AGREEMENT HAS BECOME FAIRLY
GOOD...THAT MAX PCPN AMTS WILL OCCUR ACRS THE SRN TUG HILL RGN (A
SOLID 1" TO 1.5") IN OUR CWA...OWING TO BETTER FORCED LIFT (JET
DYNAMICS AND OVERRUNNING N OF THE 850 MB WARM FRNT)...AND ALSO
UPSLOPE S TO SE FLOW. OUR LOCAL CONTACTS UP THERE HAVE ALSO
INDICATED TO US SOME CONCERN ABT RUNOFF FROM RESIDUAL SNOWPACK.
THUS...WE'VE ISSUED A FLOOD WATCH FOR ONEIDA CNTY ONLY.
ELSEWHERE... RAINFALL AMTS LOOK LESS (0.5" TO 1")...AND THERE'S
ALSO LTL TO NO SNOWPACK REMAINING.

AS FOR PTYP...PROGGED BLYR TEMPS INDICATE THE POTENTIAL FOR
SLEET/FRZG RAIN IN PTNS OF ONEIDA AND OTSEGO CNTYS. GIVEN THE
SUPPLY OF COLD/DRY AIR PERCHED JUST TO OUR N ACRS NERN NY/SRN
VT/SRN QUE...WE CERTAINLY THINK THIS IS PSBL...SPCLY OVER THE SRN
TUG HILL RGN. OVERALL...THOUGH...EVEN COLDER LOCALES WILL HAVE A
HARD TIME DIPPING TO/BLO 30F...SO ANY ICE ACCRETIONS SHOULD BE
SMALL...AND RELEGATED TO THE HIGHER TERRAIN. WE'VE ISSUED A WINTER
WX ADVSY ONLY FOR NRN ONEIDA ATTM...WHERE WE HAVE THE HIGHEST
CONFIDENCE OF AT LEAST PATCHY FZRA.

STEADIER RAINFALL SHOULD EXIT THE FA FROM W TO E FRI AFTN...BUT
RESIDUAL/SCTD -SHRA MAY LINGER...AS AN UPR-LVL TROUGH WILL REMAIN
IN PLACE ACRS THE OH VLY/ERN LKS RGNS.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
OVERALL...THE WEEKEND LOOKS UNSETTLED...WITH SVRL MORE UPR-LVL
S/WVS ROTATING THROUGH THE NERN U.S. PCPN AMTS LOOK QUITE
LGT...THOUGH...WITH SIG RAIN-FREE PDS ALSO INTERSPERSED.

PROGGED BLYR TEMPS WOULD YIELD MAINLY SCTD -SHRA...BUT DURG THE
LATE NGT/EARLY AM PDS...AND OVER THE HIGHER TERRAIN...-SHSN COULD
OCNLY MIX IN.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
2 PM UPDATE...
FOLLOWED WPC GUIDANCE. CONTINUATION OF THE WET AND UNSETTLED
CONDITIONS IN THE LONG TERM. UPPER TROF OVER NE US MOVES EAST
EARLY IN THE LONG TERM. A RIDGE OF HIGH PRESSURE WITH BRIEF DRY
AIR SUNDAY NIGHT INTO MONDAY BEFORE A SLOW MOVING COLD FRONT
BRINGS RAIN SHOWERS. MUCH LIKE THIS WEEK THE FRONT WAFFLES NORTH
AND SOUTH ACROSS THE AREA TUESDAY TO THURSDAY. LATE THURSDAY
MODELS BRING A STRONG COLD FRONT AND UPPER LEVEL TROF. MODELS
TIMING MAY BE TOO FAST WITH THE DEEP TROF IN THE WEST.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
130 PM UPDATE...

AVIATION FORECAST REMAINS DIFFICULT...DUE TO COMPLICATIONS OF
BATCHES OF SHOWERS MOVING NORTH OF A WAFFLING FRONTAL BOUNDARY IN
SOUTHERN PA THAT WILL LIFT NORTH TONIGHT FOLLOWED BY A COLD FRONT
FRIDAY.

IN NY CIGS AROUND 1K FT. CIGS WILL REMAIN AROUND 1K FT THIS
EVENING THEN FALL TO IFR LATE TONIGHT AND REMAIN THERE THROUGH
FRIDAY MORNING. AFTER 20Z CIGS WILL RISE A LITTLE TO MVFR.

AT KAVP SIMILAR BUT STARTING AT 2500 FT. HERE AGAIN FALLING BELOW
1K FT TO IFR SHORTLY AFTER MIDNIGHT. AGAIN IFR CIGS REMAINING
INTO FRI AFTN. AFTER 20Z CIGS WILL RISE A LITTLE TO MVFR.

AT ALL SITES VSBYS SHOULD FALL TO MVFR IN STEADY RAIN FRI AM AND
AT TIMES IFR.

AN E WIND 5 TO 10 KTS SHIFTING TO E TO SE TONIGHT AND INCREASING
TO 10 TO 15 KTS WITH HIGHER GUSTS. FRI AFTN WINDS BECOMING LIGHT
AND VARIABLE THEN SHIFTING TO NW AT 5 KTS.

.OUTLOOK...

FRI NGT...MVFR IMPROVING TO VFR.

SAT TO SUN NGT...VFR...PSBL MVFR IN MIXED SHWRS.

MON TO TUE...MVFR IN RAIN.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...FLOOD WATCH FROM 11 PM EDT THIS EVENING THROUGH FRIDAY EVENING
     FOR NYZ009-037.
     WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 11 AM EDT
     FRIDAY FOR NYZ009.

&&

SYNOPSIS...MLJ
NEAR TERM...MLJ/RRM
SHORT TERM...MLJ
LONG TERM...TAC
AVIATION...TAC
Hazardous weather outlook, Apr 11, 9:55 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
955 PM EDT THU APR 11 2013

NYZ015>018-022>025-036-044-045-055>057-062-PAZ038>040-043-044-047-
048-072-130200-
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG-
TOMPKINS-MADISON-CORTLAND-CHENANGO-TIOGA-BROOME-DELAWARE-SULLIVAN-
BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
955 PM EDT THU APR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ046-130200-
OTSEGO-
955 PM EDT THU APR 11 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ037-130200-
SOUTHERN ONEIDA-
955 PM EDT THU APR 11 2013

...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ009-130200-
NORTHERN ONEIDA-
955 PM EDT THU APR 11 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EDT FRIDAY...
...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

River Flood Warnings in New York, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.